Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 135, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 28, 2005, 4:40 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Sep 29, 2005, 10:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 33 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 282141
FFWSJU
PRC135-282330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
540 PM AST WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
TOA ALTA
* UNTIL 730 PM AST
* AT 536 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAJAROS...GALATEO AND CANDELARIA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1839 6622 1835 6621 1834 6626 1838 6628
$$1 follow-up statement
000
WGCA72 TJSJ 282328
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
729 PM AST WED SEP 28 2005
PRC135-290030-
TOA ALTA-
729 PM AST WED SEP 28 2005
...THE FLASH FLOOD WARNING EXPIRES AT 730 PM AST...
FOR THE FOLLOWING MUNICIPALITY...
IN PUERTO RICO
TOA ALTA
AT 725 PM DOPPLER RADAR INDICATED THAT THE HEAVY RAIN ACROSS THESE
AREAS HAS DISSIPATED AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED.
ADDITIONALLY...USGS RIVER GAUGES INDICATED THAT THE RIVER LEVELS ARE
BELOW FLOOD STAGE AND DECREASING. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
HOWEVER...EVEN THOUGH RIVERS REMAIN BELOW FLOOD STAGE...RIVER LEVELS
REMAIN ABOVE NORMAL. RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD
REMAIN CAUTIOUS IN THESE AREAS FOR THE NEXT HOUR WHILE THE RIVER
LEVELS RETURN TO NORMAL LEVELS.
LAT...LON 1839 6622 1835 6621 1834 6626 1838 6628
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:00 PM CDT, 40 minutes earlier.
Area forecast discussion, Sep 28, 4:00 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 500 PM AST WED SEP 28 2005 .SYNOPSIS... A DEEP LAYERED TROUGH CONTINUES ACROSS THE CENTRAL ATLANTIC... WHILE AN UPPER LEVEL TROUGH EXTENDS FROM A LOW NEAR 30N56W INTO THE NORTHEASTERN CARIBBEAN ACROSS THE SOUTHERN LEEWARD ISLANDS. GOOD UPPER LEVEL DIFFLUENCE NEAR THE BASE OF TROUGH AND JUST WEST OF IT IS ENHANCING THE CONVECTION TO THE EAST AND ACROSS PARTS OF THE LEEWARD ISLANDS. LATEST GFS MODEL GUIDANCE SUGGESTS THAT A LOW WILL FORM AT THE BASE OF THE AMPLIFYING TROUGH BY THE END OF THE WEEK... AND MOVE NORTH NORTHWEST ACROSS THE LOCAL AREA. IN THE MEANTIME LOW LEVEL MOISTURE WILL CONTINUE TO BE BROUGHT IN ACROSS THE LOCAL AREA BY THE PREVAILING EASTERLIES...AS THE HIGH PRESSURE ACROSS THE NORTHEAST ATLANTIC WILL EXTEND ACROSS THE LOCAL AREA INTO THE WEEKEND. .DISCUSSION...THE PRESENCE OF THE ABOVE MENTIONED FEATURES AND REASONABLE AMOUNTS OF LOW LEVEL MOISTURE WILL ENHANCE CONVECTION ACROSS THE REGIONAL WATERS AND LOCAL ISLANDS THROUGH THE END OF THE WEEK....ESPECIALLY DURING THE AFTERNOONS. A TROPICAL WAVE ACROSS NEAR 53W ACROSS THE TROPICAL ATLANTIC WILL CONTINUE WESTWARD AND APPROACH THE LESSER ANTILLES BY FRIDAY AND ENTER THE EASTERN CARIBBEAN OVER THE WEEKEND. THIS WILL BRING ADDITIONAL MOISTURE TO THE EASTERN CARIBBEAN OVER THE WEEKEND. && .MARINE... LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TONIGHT WHILE SLOWLY SUBSIDING BY THURSDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFFSHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES UNTIL THURSDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 88 / 50 50 50 60 STT 79 88 79 88 / 50 50 50 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA AMZ710. HIGH SURF ADVISORY UNTIL 6 AM THURSDAY FOR PRZ001-002-005- 008-010-012-013. VI...HIGH SURF ADVISORY UNTIL 6 AM THURSDAY FOR VIZ001. && 09
Hazardous weather outlook, Sep 28, 5:30 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED SEP 28 2005 PRZ001>013-AMZ710>750-291030- 630 AM AST WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...ESPECIALLY ACROSS PORTIONS OF PUERTO RICO. HEAVY RAINFALL WILL LEAD TO URBAN AND STREAM FLOODING...AND SOME AREAS MAY SEE MORE SIGNIFICANT FLOODING BY THE LATE AFTERNOON. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-291030- 630 AM AST WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...MAINLY IN THE AFTERNOON. HEAVY RAINFALL MAY LEAD TO URBAN AND GUT TYPE FLOODING. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:30 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Sep 28, 2:33 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Sep 28, 3:59 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 5:07 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 5:09 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 6:50 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.